MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL
Model Number H820G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a rhinoplasty surgery in 2019 and the suture was used.It was reported that the needle broke off the suture.The surgery was completed successfully with delay in 2 minutes.There were no patient's consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d10, h6.Additional h3 device evaluation summary: an open sample with a detached needle of product code h820 was returned for analysis.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected and no suture remnant could be observed at the barrel hole, the end of the suture was examined and there isn¿t enough impression at the swage end, resulting in a needle pull off defect.The manufacturing records couldn't be reviewed as the batch number is unknown.Per the condition of the sample received, the assignable cause of the performance pull off suture needle, was a light swage, this defect is caused when does not tightens the press correctly and the swage area be weak on the needle/suture.

Brand Name
GUT PL UD 27IN 5-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9593216
Report Number2210968-2020-00413
Device Sequence Number491649
Product Code GAL
UDI-Device Identifier10705031037762
UDI-Public10705031037762
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH820G
Device Catalogue NumberH820G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/25/2020
Patient Sequence Number1